Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


arthritis and fatigue
May 27, 2000

My question is, is it common for people living with HIV/AIDS to develop arthritis and if so what to take to deal with it? My next question is are there some herbs, vitamins, etc. that I can take for fatigue? My last blood work showed that my cd4 was 430 and my viral load was 389. Please, if you can advise me on what to do, and maybe being stressed out about the arthritis is making me fatigued too. thanks k.m.

Response from Dr. Frascino

Hi k.m.

HIV disease is associated, although infrequently, with several rheumatic conditions including some types of arthritis. Your first step is to determine if your symptoms are indeed caused by arthritis and if so what type (osteo-arthritis vs. rheumatoid arthritis). The treatments are essentially the same in people with and without HIV disease. Use of anti-inflammatory medications is often helpful.

Your second question regarding supplements for fatigue is also best addressed by determining the exact cause of the problem. If, for instance, you are anemic and have low blood levels of iron or certain vitamins then replacement therapy can be very effective. If, however, your symptoms were due to hormonal imbalances such as low thyroid or testosterone you would need to be treated with these agents to get improvement. PROCRIT is highly effective in stimulating the production of red blood cells if your hemoglobin is low. I would strongly suggest you evaluate the causes of your symptoms. Once these have been determined your treatment options will become more clear and effective. Best of luck.

RJF


Previous
Should
Next
Sudden Sleepiness and Buckets of Coffee

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement